Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 3, 2002, 6:41 PM MDT for Bonneville County, Idaho. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2002, 6:41 PM MDT (00:41 UTC)
- Expired
- Aug 3, 2002, 7:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:00 PM MDT | Hail 0.75 | Idaho Falls, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3048 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WUUS55 KPIH 040041 SVRPIH IDC019-040115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 640 PM MDT SAT AUG 3 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO * UNTIL 715 PM MDT * AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF AMMON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHEAST OF IONA AT 650 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM MDT, 3 hours 46 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 255 PM MDT SAT AUG 3 2002 LOW PRESSURE SYSTEM REDEVELOPING SOUTHWARD ALONG THE WASHINGTON COAST WITH FLOW ALOFT OVER SOUTHEAST IDAHO BACKING TO SOUTHWEST. ONE EMBEDDED DISTURBANCE IN THIS FLOW TRIGGERING SCATTERED LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS FROM NEAR AMERICAN FALLS TO ISLAND PARK. THESE SHOWERS WILL MOVE NORTHEAST THROUGH MID AFTERNOON. SECOND DISTURBANCE IN WESTERN NEVADA MOVING THIS WAY AND WILL REACH FORECAST AREA LATER THIS EVENING. RADAR AND SATELLITE INDICATED THUNDERSTORMS DEVELOPING IN OWYHEE COUNTY AT THE MOMENT. EXPECT SHOWERS TO TRACK FROM TWIN FALLS AREA TO ISLAND PARK BETWEEN 600 PM AND MIDNIGHT. LITTLE IN THE WAY OF MEASURABLE RAIN REPORTED SO FAR. EMBEDDED FEATURES SUPPORTED BY CAPE 300 TO 700 J/KG THIS AFTERNOON AND SOME SPEED DIVERGENCE ALOFT THAT APPEARS TO INCREASE AS JET SKIRTS ALONG THROUGH SOUTHERN CANADA. 12Z 700 AND 500MB PLOTS INDICATED SOME WARM ADVECTION THAT MESOETA PICKS UP ON AND STABILIZES AIRMASS SOME DURING THE AFTERNOON. TOWARDS MIDNIGHT TONIGHT H3 65KT JET MAX ALSO MOVES UP THROUGH CENTRAL NEVADA. PER ETA AND MESOETA SHOWERS LINGER THROUGH AROUND MID DAY SUNDAY WITH AIRMASS BEGINNING TO DRY OUT DURING THE AFTERNOON. EXTENDED MODELS STILL SHEAR LOW OFF WASHINGTON COAST TO THE NORTHEAST TUESDAY AND WEDNESDAY. LITTLE MOVEMENT OF THIS TROUGH INLAND BUT JUST ENOUGH SHIFT IN PATTERN TO PLACE SOUTHEAST IDAHO IN DRY POCKET BETWEEN TROUGH AND MONSOON MOISTURE ANGLED THROUGH FOUR CORNERS AND COLORADO. WITH TROUGH LIFTING NORTHEAST...AVN/MRF TRIES TO BUILD RIDGE BACK TO THE WEST AROUND THURSDAY. COULD BE SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHEAST CORNER OF CWA. WILL KEEP FORECAST JUST PARTLY CLOUDY FOR NOW. SURVICK .KSFX...OPERATIONAL...VCP 21. BYI 58/87/56/84 3210 .PIH...NONE. PIH BB 055/088 052/087 052 08321
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:17 PM MDT | Severe Thunderstorm Warning | PIH | Fremont, Jefferson, Madison | 28 min |
| Aug 3, 7:25 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.